Alert archive / Kansas / Tornado Warnings in 2021
Tornado Warning 21, NWS Goodland, KS
NWS Goodland, KS issued this tornado warning at May 24, 2021, 5:46 PM CDT for Sheridan County, Kansas. It was in force for 44 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 24, 2021, 5:46 PM CDT (22:46 UTC)
- Expired
- May 24, 2021, 6:30 PM CDT
- In force
- 44 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.5 in
County Sheridan County, KS
The radar
The Goodland radar (KGLD), 94 km from the middle of the area, began a volume at 22:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 24, 6:06 PM CDT | TORNADO | 4 W Selden, KS | SELDEN, KS EF-1 TORNADO BEGAN HERE AT THIS TIME. |
| May 24, 6:07 PM CDT | TORNADO | 5 Ne Rexford, KS | CONFIRMED TORNADO ON THE GROUND MOVING EASTWARD REPORTED BY SPOTTER. |
| May 24, 6:24 PM CDT | TORNADO | Selden, KS | *** 1 INJ *** SELDEN, KS TORNADO STRUCK THE TOWN AROUND THIS TIME. CONFIRMED BY NWS DAMAGE ASSESSMENT TEAM. |
| May 24, 6:26 PM CDT | TORNADO | Selden, KS | *** 1 INJ *** UPDATED INFORMATION TO REPORT. EMERGENCY MANAGER REPORTING BUILDINGS, POWER LINES AND TREES DOWN, HOMES DAMAGED, AN OVERTURNED SEMI, 1 POSSIBLE INJURY, AND GAS LEAKS DUE TO TORNADO. |
| May 24, 6:26 PM CDT | TORNADO | Selden, KS | CORRECTS PREVIOUS TORNADO REPORT FROM SELDEN. EMERGENCY MANAGER REPORTING BUILDINGS AND TREES DOWN, HOMES DAMAGED, AN OVERTURNED SEMI, AND 1 POSSIBLY INJURY DUE TO TORNADO. |
| May 24, 6:26 PM CDT | TORNADO | Selden, KS | CORRECTS PREVIOUS TORNADO REPORT FROM SELDEN. EMERGENCY MANAGER REPORTING BUILDINGS, POWER LINES AND TREES DOWN, HOMES DAMAGED, AN OVERTURNED SEMI, AND GAS LEAKS DUE TO TORNADO. |
| May 24, 6:26 PM CDT | TORNADO | Selden, KS | SPOTTER REPORTS LARGE MULTI VORTEX TORNADO WITH LOTS OF DAMAGE IN SELDON. TRAIN IS OVERTURNED AND SILOS ARE DETROYED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this tornado warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 24, 1:29 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.8 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1599 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- -95 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
076
WFUS53 KGLD 242246
TORGLD
KSC179-242330-
/O.NEW.KGLD.TO.W.0021.210524T2246Z-210524T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Goodland KS
546 PM CDT Mon May 24 2021
The National Weather Service in Goodland has issued a
* Tornado Warning for...
Northwestern Sheridan County in northwestern Kansas...
* Until 630 PM CDT.
* At 546 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Rexford, or 18 miles northwest of Hoxie, moving
east at 25 mph.
HAZARD...Tornado and ping pong ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Selden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3949 10072 3953 10072 3955 10048 3950 10047
TIME...MOT...LOC 2246Z 261DEG 20KT 3950 10072
TORNADO...RADAR INDICATED
HAIL...1.50IN
$$
DDT4 follow-up statements
237
WWUS53 KGLD 242253
SVSGLD
Severe Weather Statement
National Weather Service Goodland KS
553 PM CDT Mon May 24 2021
KSC179-242330-
/O.CON.KGLD.TO.W.0021.000000T0000Z-210524T2330Z/
Sheridan KS-
553 PM CDT Mon May 24 2021
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR
NORTHWESTERN SHERIDAN COUNTY...
At 553 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Rexford, or 17 miles northwest of Hoxie, moving east
at 15 mph.
HAZARD...Tornado and golf ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Selden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3949 10072 3953 10072 3955 10048 3950 10047
TIME...MOT...LOC 2253Z 250DEG 14KT 3951 10070
TORNADO...RADAR INDICATED
HAIL...1.75IN
$$
DDT933
WWUS53 KGLD 242305
SVSGLD
Severe Weather Statement
National Weather Service Goodland KS
605 PM CDT Mon May 24 2021
KSC179-242330-
/O.CON.KGLD.TO.W.0021.000000T0000Z-210524T2330Z/
Sheridan KS-
605 PM CDT Mon May 24 2021
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR
NORTHWESTERN SHERIDAN COUNTY...
At 605 PM CDT, a severe thunderstorm capable of producing a tornado
was located 4 miles west of Selden, or 16 miles northwest of Hoxie,
moving east at 15 mph.
HAZARD...Tornado and golf ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Selden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3949 10072 3953 10072 3955 10048 3950 10047
TIME...MOT...LOC 2305Z 250DEG 14KT 3953 10064
TORNADO...RADAR INDICATED
HAIL...1.75IN
$$
DDT383
WWUS53 KGLD 242310
SVSGLD
Severe Weather Statement
National Weather Service Goodland KS
610 PM CDT Mon May 24 2021
KSC179-242330-
/O.CON.KGLD.TO.W.0021.000000T0000Z-210524T2330Z/
Sheridan KS-
610 PM CDT Mon May 24 2021
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR
NORTHWESTERN SHERIDAN COUNTY...
At 609 PM CDT, a confirmed tornado was located near Selden, or 15
miles northwest of Hoxie, moving east at 15 mph.
HAZARD...Damaging tornado and golf ball size hail.
SOURCE...Weather spotters confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Selden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3949 10072 3953 10072 3955 10048 3950 10047
TIME...MOT...LOC 2309Z 250DEG 14KT 3953 10062
TORNADO...OBSERVED
HAIL...1.75IN
$$
DDT683
WWUS53 KGLD 242315
SVSGLD
Severe Weather Statement
National Weather Service Goodland KS
615 PM CDT Mon May 24 2021
KSC179-242330-
/O.CON.KGLD.TO.W.0021.000000T0000Z-210524T2330Z/
Sheridan KS-
615 PM CDT Mon May 24 2021
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR
NORTHWESTERN SHERIDAN COUNTY...
At 615 PM CDT, a confirmed tornado was located near Selden, or 14
miles northwest of Hoxie, moving east at 15 mph.
HAZARD...Damaging tornado and ping pong ball size hail.
SOURCE...Emergency management confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Selden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3950 10064 3953 10065 3955 10048 3950 10047
TIME...MOT...LOC 2315Z 257DEG 12KT 3953 10060
TORNADO...OBSERVED
HAIL...1.50IN
$$
DDTWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this tornado warning went out at May 24, 2:18 PM CDT, 3 hours 28 minutes earlier.
Area forecast discussion, May 24, 2:18 PM CDT, 3 hours 28 minutes before
Area Forecast Discussion National Weather Service Goodland KS 118 PM MDT Mon May 24 2021 .SHORT TERM...(This afternoon through Tuesday) Issued at 1135 AM MDT Mon May 24 2021 17Z WV imagery and RAP analysis indicate CWA on southern periphery of trough and associated jet streak, which was centered over the northern plains. At the surface, fairly widespread stratus remains over the center portions of the area with fog and even measurable drizzle occurring along Interstate 70. Main forecast concerns will be thunderstorm chances and severity this afternoon and evening. While stratus deck has complicated forecast , this should continue to mix out through the afternoon and with dewpoints in the lower 60s, will not take much insolation for atmosphere to destabilize. With MLCAPES in the 1000-2000 j/kg range and effective shear in the 35-50 kt range expect environment to be favorable for development of severe storms. For initation, looking at two areas of initial thunderstorm development. The first will be along east- west oriented outflow boundary across southern CWA. Skies have cleared in this area and with apparent triple point forming along it, think forcing will be strongest in this area. A secondary area will extend to the north of Tribune towards McCook, although recent observations seem to suggest this convergent area has diminished some what, which lowers confidence for this area being a primary development area. If storms do not develop in this area, may have to wait until the evening period before any storms forming over Colorado can make it into the area. For threats, large hail appears the most likely threat with stronger storms, but given supercell potential and aided by differential heating and backed winds along outflow boundary think possibility for a tornado remains. Right now, it appears favored area will be in the Greeley-Wichita county area along aforementioned outflow boundary. Should areas farther north destabilize and convergence along trough intensify along a Goodland to McCook line, may see a threat for a brief tornado or land spout given the strong low level instability along this boundary. Low level jet intensifies in the evening and will support the development of more widespread precipitation along and north of H85 frontal zone which may be accompanied by a few larger hail storms, but with storms not being rooted in boundary layer shear profiles will not be as strong as the afternoon. Finally, precipitable water values over an inch and recent trends with precipitation support the threat for heavy rain. A few areas received heavy rain last night may be more at risk for flooding, but confidence not high enough in heavy rain lining up with these areas to warrant a watch. Cold front will sweep through the area overnight, clearing out any fog and storms through the morning hours and ushering in a bit of quiet weather. .LONG TERM...(Wednesday through Monday) Issued at 117 PM MDT Mon May 24 2021 The long term period looks to be unsettled though there should be a few days with quieter weather. High temperatures should be near to slightly above average through the week. Potential for slightly below average temperatures next week. Wednesday starts with a chance for severe weather during the afternoon and evening hours with the main threat currently favoring locales east of Hwy 83. With the area under southwest flow aloft, there is a chance for a shortwave to move through the area during the afternoon hours. Guidance is also suggesting that a surface low will move off the Front Range and into Western KS. Finally, guidance is suggesting that MLCAPE could reach above 2000 J/KG along with lapse rates greater than 8C and effective shear reaching 40 knots. It is still a bit early to assume that those parameters will hold and be exact, but they do suggest that instability will be present should storms form. High temperatures are expected to reach the 80's though how high they go will depend on when/where cloud cover forms. Thursday and Friday are forecasted to be a bit quieter as a cold front moves in from the northwest late Wed/early Thur and brings slightly cooler temperatures and drier air. The upper air pattern aloft is expected to be more laminar during these days and higher surface pressure is expected to move into the Plains. With all of this in mind, Thursday and Friday will have lower POPs and sunnier skies are more likely though an isolated thunderstorm can not be ruled out due to daytime heating and dewpoints potentially reaching the mid 50's. High temperatures are expected to be in the mid 70's to lower 80's. For the weekend, more uncertainty in the forecast as guidance diverges in the expected solution for the surface pattern. Guidance agrees on the upper level pattern transitioning to a broad ridge over the East-Central CONUS with a trough moving into the Western CONUS. At the surface, guidance does keep lower pressure to the southwest of the Tri-State area with higher pressure north and east. However, the GFS bring the center of the low pressure closer to the area Sunday while the ECMWF keeps the higher pressure over the area. The closer the low pressure, the greater the synoptic lift will be present for storms. Meanwhile the pattern supports Gulf of Mexico moisture moving north into the area similar to the past week. So depending on how things set up, there will be a chance for afternoon/evening storms through the weekend with the potential for severe weather as well. This will become clearer as we get closer to the weekend. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1135 AM MDT Mon May 24 2021 PERSISTENT LIFR conditions at GLD will improve quickly in the next 2 hours as fog and stratus deck mixes out, but given the size of cloud field, think MVFR ceilings may linger around through the afternoon. Both KGLD and KMCK will likely be impacted by thunderstorms in the afternoon and again through the overnight hours. Initial thunderstorms will be accompanied by mvfr conditions, but think precipitation will also bring IFR conditions overnight as stratus and fog redevelop. A cold front will sweep through the area around 12z, bringing a return to VFR conditions. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...JRM LONG TERM...KAK AVIATION...JRM
Hazardous weather outlook, May 24, 11:44 AM CDT, 6 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Goodland KS 1044 AM MDT Mon May 24 2021 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-251645- Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas- Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy-Hitchcock- Red Willow- 1044 AM MDT Mon May 24 2021 /1144 AM CDT Mon May 24 2021/ This hazardous weather outlook is for extreme southwest Nebraska... northwest Kansas and east central Colorado. .DAY ONE...THIS AFTERNOON AND TONIGHT... Thunderstorms will develop across the area, mainly along and east of a Weskan to McCook line after 1 PM MDT (2 PM CDT). Large hail approaching golf ball size, damaging wind gusts and a tornado are possible. Thunderstorms will continue into the overnight hours and may become more widespread, with the threat transitioning to large hail. The threat for tornadoes will occur in two primary areas through the early evening. The first is along a Wallace to Oberlin line and if a tornado were to occur in this area it would likely be brief. The second area will be across Greeley and Wichita counties, the potential for a longer lived tornado will be higher in this area. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY... Severe thunderstorms are possible across much of the region Wednesday afternoon and evening. Threats will include large hail, damaging wind, heavy rain and a small threat for tornadoes/ For next weekend, there will be the chance for some strong to severe thunderstorms to occur each day. .SPOTTER INFORMATION STATEMENT... Spotter activation is likely after 1 PM MDT (2 PM CDT).
In the hours before
Local storm report, May 24, 4:59 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
359 PM MDT MON MAY 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0359 PM FUNNEL CLOUD 5 N GEM 39.49N 100.90W
05/24/2021 THOMAS KS PUBLIC
PICTURE FROM SOCIAL MEDIA OF A FUNNEL CLOUD
NORTH OF GEM, KS.
&&
KAKLocal storm report, May 24, 5:14 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
414 PM MDT MON MAY 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0413 PM TSTM WND GST 15 SSE RUSSELL SPRINGS 38.72N 101.06W
05/24/2021 E60 MPH LOGAN KS PUBLIC
ESTIMATED 50-60 MPH WINDS WITH PEA SIZE HAIL
AND LOTS OF RAIN. ALSO REPORTED WATER IN THE
CREEKS ARE RISING.
&&
TTLocal storm report, May 24, 5:23 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
423 PM MDT MON MAY 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM HAIL 6 WSW THE MONUMENT ROCK 38.74N 100.87W
05/24/2021 E0.75 INCH LOGAN KS PUBLIC
REPORT OF HEAVY RAIN AND HAIL UP TO PENNY IN
SIZE.
&&
KAKLocal storm report, May 24, 5:28 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
428 PM MDT MON MAY 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM FUNNEL CLOUD 5 NNW GEM 39.49N 100.93W
05/24/2021 THOMAS KS PUBLIC
SOCIAL MEDIA REPORT WITH PICTURE.
&&
KAKLocal storm report, May 24, 5:33 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GOODLAND KS
433 PM MDT MON MAY 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0206 PM TORNADO 11 NNE WALLACE 39.06N 101.52W
05/24/2021 WALLACE KS TRAINED SPOTTER
DISPATCH RELAYED A SPOTTER REPORT OF A BRIEF
TORNADO.
0212 PM TORNADO 14 NNE WALLACE 39.10N 101.51W
05/24/2021 WALLACE KS TRAINED SPOTTER
TRAINED SPOTTER REPORTED TORNADO ON GROUND
AT TIME OF REPORT. 8 MILES NW OF MCALLASTER.
0250 PM TORNADO 12 NNW WALLACE 39.08N 101.67W
05/24/2021 WALLACE KS PUBLIC
CORRECTS PREVIOUS TORNADO REPORT FROM 12 NNW
WALLACE. CALLER REPORTED SEEING TORNADO ON
THE GROUND FAR NORTH OF SHARON SPRINGS.
0208 PM TORNADO 8 NW WINONA 39.15N 101.35W
05/24/2021 THOMAS KS TRAINED SPOTTER
DISPATCH RELAYED A SPOTTER REPORT OF A BRIEF
TORNADO.
0218 PM FUNNEL CLOUD 9 NW WINONA 39.16N 101.35W
05/24/2021 THOMAS KS PUBLIC
FUNNEL CLOUD REPORTED.
0304 PM FUNNEL CLOUD 3 NE COLBY 39.41N 101.01W
05/24/2021 THOMAS KS PUBLIC
SHORT LIVED FUNNEL CLOUD REPORTED NE OF
COLBY BY PUBLIC.
0315 PM TORNADO 10 SSE BREWSTER 39.24N 101.30W
05/24/2021 THOMAS KS TRAINED SPOTTER
REPORTED SMALL ROPE TORNADO NNW OF WINONA,
KS. DELAYED REPORT.
0316 PM TORNADO 8 SSW LEVANT 39.27N 101.26W
05/24/2021 THOMAS KS TRAINED SPOTTER
SMALL SHORT LIVED TORNADO REPORTED BY
SPOTTER.
0316 PM TORNADO 4 NE COLBY 39.43N 101.00W
05/24/2021 THOMAS KS LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED TORNADO BRIEFLY
TOUCHED GROUND NE OF COLBY BEFORE LIFTING
BACK UP.
0213 PM TORNADO 12 WNW WINONA 39.10N 101.46W
05/24/2021 LOGAN KS PUBLIC
REPORT OF 2 TORNADOES ON THE GROUND AT THE
SAME TIME, ONE APPEARED TO BE A LANDSPOUT.
&&Local storm report, May 24, 5:34 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GOODLAND KS
434 PM MDT MON MAY 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM FUNNEL CLOUD 5 NNW GEM 39.49N 100.93W
05/24/2021 THOMAS KS PUBLIC
SOCIAL MEDIA REPORT WITH PICTURE.
0420 PM HAIL 6 WSW THE MONUMENT ROCK 38.74N 100.87W
05/24/2021 E0.75 INCH LOGAN KS PUBLIC
REPORT OF HEAVY RAIN AND HAIL UP TO PENNY IN
SIZE.
0413 PM TSTM WND GST 15 SSE RUSSELL SPRINGS 38.72N 101.06W
05/24/2021 E60 MPH LOGAN KS PUBLIC
ESTIMATED 50-60 MPH WINDS WITH PEA SIZE HAIL
AND LOTS OF RAIN. ALSO REPORTED WATER IN THE
CREEKS ARE RISING.
0359 PM FUNNEL CLOUD 5 N GEM 39.49N 100.90W
05/24/2021 THOMAS KS PUBLIC
PICTURE FROM SOCIAL MEDIA OF A FUNNEL CLOUD
NORTH OF GEM, KS.
0345 PM TORNADO 5 NNW GEM 39.49N 100.92W
05/24/2021 THOMAS KS TRAINED SPOTTER
TRAINED SPOTTER REPORTED BRIEF TORNADO. ALSO
REPORTED VIA SOCIAL MEDIA.
0340 PM FUNNEL CLOUD 4 NNE COLBY 39.43N 101.01W
05/24/2021 THOMAS KS PUBLIC
SOCIAL MEDIA PICTURE OF A FUNNEL CLOUD.
0328 PM FUNNEL CLOUD 3 WNW GEM 39.44N 100.96W
05/24/2021 THOMAS KS TRAINED SPOTTER
0323 PM TORNADO 3 WNW GEM 39.44N 100.96W
05/24/2021 THOMAS KS TRAINED SPOTTER
SPOTTER REPORTS TORNADO WEST OF GEM, KS.
0316 PM TORNADO 4 NE COLBY 39.43N 101.00W
05/24/2021 THOMAS KS LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED TORNADO BRIEFLY
TOUCHED GROUND NE OF COLBY BEFORE LIFTING
BACK UP.
0316 PM TORNADO 8 SSW LEVANT 39.27N 101.26W
05/24/2021 THOMAS KS TRAINED SPOTTER
SMALL SHORT LIVED TORNADO REPORTED BY
SPOTTER.
0315 PM TORNADO 10 SSE BREWSTER 39.24N 101.30W
05/24/2021 THOMAS KS TRAINED SPOTTER
REPORTED SMALL ROPE TORNADO NNW OF WINONA,
KS. DELAYED REPORT.
0304 PM FUNNEL CLOUD 3 NE COLBY 39.41N 101.01W
05/24/2021 THOMAS KS PUBLIC
SHORT LIVED FUNNEL CLOUD REPORTED NE OF
COLBY BY PUBLIC.
0250 PM TORNADO 12 NNW WALLACE 39.08N 101.67W
05/24/2021 WALLACE KS PUBLIC
CORRECTS PREVIOUS TORNADO REPORT FROM 12 NNW
WALLACE. CALLER REPORTED SEEING TORNADO ON
THE GROUND FAR NORTH OF SHARON SPRINGS.
0218 PM FUNNEL CLOUD 9 NW WINONA 39.16N 101.35W
05/24/2021 THOMAS KS PUBLIC
FUNNEL CLOUD REPORTED.
0213 PM TORNADO 12 WNW WINONA 39.10N 101.46W
05/24/2021 LOGAN KS PUBLIC
REPORT OF 2 TORNADOES ON THE GROUND AT THE
SAME TIME, ONE APPEARED TO BE A LANDSPOUT.
0212 PM TORNADO 14 NNE WALLACE 39.10N 101.51W
05/24/2021 WALLACE KS TRAINED SPOTTER
TRAINED SPOTTER REPORTED TORNADO ON GROUND
AT TIME OF REPORT. 8 MILES NW OF MCALLASTER.
0208 PM TORNADO 8 NW WINONA 39.15N 101.35W
05/24/2021 THOMAS KS TRAINED SPOTTER
DISPATCH RELAYED A SPOTTER REPORT OF A BRIEF
TORNADO.
0206 PM TORNADO 11 NNE WALLACE 39.06N 101.52W
05/24/2021 WALLACE KS TRAINED SPOTTER
DISPATCH RELAYED A SPOTTER REPORT OF A BRIEF
TORNADO.
&&The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 8:25 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne, Sherman | 50 min |
| May 23, 8:50 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne, Rawlins, Sherman, Thomas, Wallace | 55 min |
| May 23, 9:13 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne, Rawlins | 32 min |
| May 23, 9:27 PM CDT | Special Weather Statement | GLD | Greeley, Wallace | 63 min |
| May 23, 9:45 PM CDT | Special Weather Statement | GLD | Cheyenne, Rawlins, Sherman, Thomas | 60 min |
| May 23, 10:27 PM CDT | Special Weather Statement | GLD | Wallace | 63 min |
| May 23, 10:40 PM CDT | Special Weather Statement | GLD | Rawlins, Sherman | 65 min |
| May 23, 11:01 PM CDT | Special Weather Statement | GLD | Logan, Thomas | 59 min |
| May 23, 11:12 PM CDT | Severe Thunderstorm Warning | GLD | Rawlins | 33 min |
| May 24, 3:43 AM CDT | Special Weather Statement | GLD | Wallace | 32 min |
| May 24, 4:15 AM CDT | Special Weather Statement | GLD | Wallace | 30 min |
| May 24, 6:07 AM CDT | Dense Fog Advisory | GLD | Cheyenne, Sherman | 4 hr |
| May 24, 1:46 PM CDT | Special Weather Statement | GLD | Wichita | 14 min |
| May 24, 1:59 PM CDT | Special Weather Statement | GLD | Wichita | 16 min |
| May 24, 2:05 PM CDT | Severe Thunderstorm Warning | GLD | Greeley, Logan, Wichita | 40 min |
| May 24, 2:53 PM CDT | Severe Thunderstorm Warning | GLD | Logan, Wichita | 67 min |
| May 24, 3:07 PM CDT | Tornado Warning | GLD | Logan, Wallace | 23 min |
| May 24, 3:08 PM CDT | Tornado Warning | GLD | Logan, Wallace | 27 min |
| May 24, 3:25 PM CDT | Tornado Warning | GLD | Sherman, Thomas | 50 min |
| May 24, 3:31 PM CDT | Flash Flood Warning | GLD | Logan, Wallace, Wichita | 3 hr |
| May 24, 3:46 PM CDT | Tornado Warning | GLD | Wallace | 12 min |
| May 24, 3:48 PM CDT | Tornado Warning | GLD | Logan, Wichita | 15 min |
| May 24, 4:02 PM CDT | Severe Thunderstorm Warning | GLD | Logan | 58 min |
| May 24, 4:10 PM CDT | Tornado Warning | GLD | Thomas | 32 min |
| May 24, 4:21 PM CDT | Tornado Warning | GLD | Thomas | 20 min |
| May 24, 4:25 PM CDT | Special Weather Statement | GLD | Wichita | 20 min |
| May 24, 4:30 PM CDT | Severe Thunderstorm Warning | GLD | Wichita | 40 min |
| May 24, 4:36 PM CDT | Tornado Warning | GLD | Thomas | 39 min |
| May 24, 4:50 PM CDT | Special Weather Statement | GLD | Wichita | 25 min |
| May 24, 4:56 PM CDT | Severe Thunderstorm Warning | GLD | Logan | 52 min |
| May 24, 5:20 PM CDT | Severe Thunderstorm Warning | GLD | Gove | 70 min |
| May 24, 5:20 PM CDT | Severe Thunderstorm Warning | GLD | Gove | 70 min |
| May 24, 5:20 PM CDT | Tornado Warning | GLD | Rawlins, Thomas | 22 min |
| May 24, 5:41 PM CDT | Severe Thunderstorm Warning | GLD | Decatur, Sheridan, Thomas | 64 min |
| May 24, 6:18 PM CDT | Tornado Warning | GLD | Decatur, Sheridan | 42 min |
| May 24, 6:39 PM CDT | Severe Thunderstorm Warning | GLD | Decatur, Sheridan | 52 min |
| May 24, 6:53 PM CDT | Special Weather Statement | GLD | Gove | 22 min |
| May 24, 6:58 PM CDT | Tornado Warning | GLD | Decatur, Norton | 33 min |
Nearby
Tornado Warnings in Kansas, 2021Every tornado warning in 2021Tornadoes in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.